Thunderstorm Wind, Newton
- When
- June 2, 10:10 PM CST
- Where
- Newton County, Burkeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.000, -93.633
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 2, 9:39 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1039 PM CDT WED JUN 2 2004 .DISCUSSION... ANOTHER ZONE UPDATE WILL BE ISSUED TO SINCE A SEVERE THUNDERSTORM WATCHED IS BEING ISSUED FOR THE REMAINDER OF THE FORECAST AREA THROUGH 5 AM. .PREVIOUS DISCUSSION... UNDER HIGH PRESSURE TODAY HEAT INDICES SOARED ABOVE THE CENTURY MARK. WELL SUMMER IS HERE ANOTHER SIGN IS THE DEVELOPMENT OF AFTERNOON STORMS ALONG THE C-BRZ. TONIGHT LOOKS TO SEE ANOTHER ROUND OF THUNDERSTORMS THAT WILL BUILD DOWN INTO THE THICKNESS...CURRENTLY MCS IS OVER OKLAHOMA DIVING TO THE SOUTH. THE NEXT SEVERAL DAYS WILL SEE MUCH OF THE SAME TYPE OF WEATHER WITH HOT DAYS AND HEAT INDICES SOARING TO AROUND THE CENTURY MARK. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 90 73 88 / 50 40 20 40 BPT 74 90 74 89 / 50 40 20 40 AEX 70 90 70 89 / 50 40 40 40 LFT 73 89 73 88 / 40 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 2 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 031100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT WED JUN 2 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED FOR TODAY. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 848 PM CDT WED JUN 2 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-030400- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 848 PM CDT WED JUN 2 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR PARTS OF CENTRAL LOUISIANA AND PARTS OF INTERIOR SOUTHEAST TEXAS THROUGH 2 AM CDT THURSDAY MORNING... SEVERE THUNDERSTORM WATCH NUMBER 388 HAS BEEN ISSUED FOR AVOYELLES... RAPIDES...AND VERNON PARISHES IN CENTRAL LOUISIANA AND FOR JASPER... NEWTON AND TYLER COUNTIES IN SOUTHEAST TEXAS. AT 855 PM WEDNESDAY EVENING...WEATHER SERVICE RADARS INDICATED SEVERE THUNDERSTORMS MOVING SOUTHEAST 50 MPH ACROSS NORTHWEST LOUISIANA AND SOUTHWARD ACROSS NORTHEAST TEXAS. STRONG STORMS PRODUCING DAMAGING WINDS AND LARGE HAIL WILL LIKELY MOVE INTO INTERIOR SOUTHEAST TEXAS OR CENTRAL LOUISIANA BY 11 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407628.